Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 21, 2005, 6:12 PM CST for Muskogee County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2005, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 21, 2005, 7:15 PM CST
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220012
SVRTSA
OKC101-220115-
/O.NEW.KTSA.SV.W.0012.050322T0012Z-050322T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
612 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 715 PM CST
* AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTH OF KEEFETON...MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEEFETON...
BRAGGS AND FORT GIBSON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3558 9552 3545 9536 3556 9514 3582 9513
3582 9528
$$1 follow-up statement
000
WWUS54 KTSA 220040
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CST MON MAR 21 2005
OKC121-220115-
/O.CON.KTSA.TO.W.0009.000000T0000Z-050322T0115Z/
PITTSBURG OK-
639 PM CST MON MAR 21 2005
...A TORNADO WARNING CONTINUES UNTIL 715 PM CST FOR NORTHEAST
PITTSBURG COUNTY...
AT 635 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
OVER PITTSBURG COUNTY...MOVING EAST AT 20 MPH.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
EASTERN OKLAHOMA.
LAT...LON 3526 9554 3530 9550 3531 9546 3518 9545
3517 9546 3517 9545 3517 9543 3513 9557
3523 9560
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 5:55 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 21, 5:55 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 555 PM CST MON MAR 21 2005 .MESOSCALE DISCUSSION... AT 5PM THE DRYLINE EXTENDED FROM APPROXIMATELY 15 MILES WEST OF PONCA CITY TO JUST WEST OF CHANDLER AND ON SOUTH TO JUST WEST OF DURANT. THE DRYLINE WILL REMAIN ABOUT STATIONARY FOR THE NEXT SEVERAL HOURS...BEFORE A COLD FRONT BEGINS TO FORCE THE BOUNDARIES EAST. A SUBTLE MID-LEVEL SHORTWAVE CAN BE SEEN IN PROFILER AND SATELLITE DATA FROM TULSA SOUTH TO HUGO AND ON INTO TEXAS. THIS TROF HAS SWALLOWED OUT THE MOISTURE AHEAD OF THE DRYLINE AND THIS WILL MAKE NEW STORM DEVELOPMENT ALONG THE DRYLINE A DIFFICULT CALL. A LARGE MOISTURE CONVERGENCE BULLS EYE WAS NOTED NEAR DURANT IN OUR MESOSCALE ANALYSIS GRIDS...BUT THE LAST VISIBLE SATELLITE IMAGE DOES NOT SHOW ANY SIGNIFICANT CUMULUS AT THIS TIME. IN THE NEAR-TERM...CURRENT LOW-TOPPED STORMS ON THE MERGING COLD FRONT AND DRY LINE WILL ROTATE INTO WESTERN OSAGE AND PAWNEE COUNTIES WITH TIME. THERE WILL BE SOME HAIL THREAT WITH THESE STORMS. THESE STORMS WILL BUILD SOUTH THIS EVENING AS THE COLD FRONT MERGES IN. THE EAST EDGE OF INSTABILITY AND LOW CAP INDEX IS ABOUT STATIONARY NOW FROM SOUTH TULSA COUNTY TO JUST SOUTHWEST OF MUSKOGEE TO JUST EAST OF HUGO. THE CURRENT STORMS WILL LIKELY NOT BE ABLE TO CROSS THIS ZONE. THE OKMULGEE STORM WEAKENED RAPIDLY AS IT ENTERED THIS ZONE...WE WOULD EXPECT THE MCINTOSH COUNTY STORM TO WEAKEN RAPIDLY AS IT MOVES INTO SOUTHERN MUSKOGEE COUNTY. THE NORTHERN PITTSBURG COUNTY STORM MAY HAVE ENOUGH OF A FAVORABLE ENVIRONMENT TO REACH HASKELL COUNTY BEFORE WEAKENING THEREAFTER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 21, 12:55 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CST MON MAR 21 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CST MON MAR 21 2005
...TORNADO WATCH IN EFFECT UNTIL 7 PM FOR PARTS OF EASTERN
OKLAHOMA...
SEE /OKCSPSTSA/ FOR DETAILS.
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....PARTS OF EASTERN OKLAHOMA.
ONSET....AFTERNOON.
AREA AT GREATEST RISK...PUSHMATAHA AND CHOCTAW COUNTIES.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
DISCUSSION...
...CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THIS EVENING...
A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL SHIFT EAST
INTO THE SOUTHERN PLAINS TODAY. ELEVATED SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE EAST NORTHEAST ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
THIS AFTERNOON...A DRY LINE OVER CENTRAL OKLAHOMA THIS AFTERNOON AS
WILL CONTINUE TO SLIDE EAST WHILE A WARM FRONT IS FORECAST TO LIFT
JUST NORTH OF THE RED RIVER BY LATE AFTERNOON WITH DEWPOINTS
APPROACHING 60 NEAR THE BOUNDARY. STRONG TO SEVERE THUNDERSTORMS
WILL LIKELY DEVELOP EAST OF THE DRY LINE THIS AFTERNOON ACROSS
PORTIONS OF CENTRAL OKLAHOMA THEN SHIFT EAST INTO EASTERN OKLAHOMA.
ACTIVITY THAT DEVELOPS THIS AFTERNOON WILL EVENTUALLY FORM INTO A
SQUALL LINE AND MOVE EAST THROUGH EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS. MOST OF THESE STORMS ARE EXPECTED TO REMAIN NORTH OF THE
WARM FRONT AND THEREFORE REMAIN SLIGHTLY ELEVATED...WITH THE MAIN
THREAT BEING LARGE HAIL. LATEST DATA STILL SUGGESTS THAT THE WARM
FRONT MAY LIFT AS FAR NORTH AS PUSHMATAHA AND CHOCTAW COUNTIES IN
FAR SOUTHEAST OKLAHOMA. IF THIS OCCURS...SURFACE BASED SUPERCELLS
WILL BE POSSIBLE...WITH AN INCREASED THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES ACROSS PARTS OF EASTERN
OKLAHOMA. THE ENHANCED TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST
OKLAHOMA WHERE PUSHMATAHA AND CHOCTAW COUNTIES HAVE THE BEST CHANCES
OF BEING IN THE WARM SECTOR.
REGARDLESS OF THE EXACT FRONTAL POSITION...INCREASED CHANCES FOR
SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS
SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. THE BEST CHANCE FOR
SEVERE STORMS WILL REMAIN ALONG AND SOUTH OF THE INTERSTATE 40
CORRIDOR. THE LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA
AROUND MIDNIGHT.
IN ADDITION...AS THE MAIN UPPER LOW/ASSOCIATED COLD POOL MOVES INTO
NORTHEAST OKLAHOMA LATE THIS EVENING. THERE IS A CHANCE THAT A FEW
STORMS MAY REDEVELOP ACROSS FAR NORTHEAST OKLAHOMA AS STEEP MID
LEVEL LAPSE RATES SPREAD OVER RESIDUAL LOW LEVEL MOISTURE. ANY
STORMS THAT DEVELOP OVERNIGHT WOULD HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL...MAINLY OVER FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
FOR SEVERE WEATHER UPDATES THROUGHOUT THE AFTERNOON AND
EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF EASTERN OKLAHOMA
THIS AFTERNOON AND ACROSS WEST CENTRAL ARKANSAS BY LATE AFTERNOON OR
EVENING. EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE STORMS THIS
AFTERNOON AND EVENING...INCLUDING THE THREAT FOR TORNADOES ACROSS
FAR SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. A WEAK
UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. BETTER PRECIPITATION CHANCES RETURN BY SATURDAY AS
A STRONG UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 21, 5:32 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CST MON MAR 21 2005
OKZ070-220015-
MUSKOGEE OK-
532 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE
AT 532 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF HASKELL...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JAMESVILLE AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 21, 5:36 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 W INDIANOLA 35.16N 95.81W
03/21/2005 0.88 INCH PITTSBURG OK EMERGENCY MNGR
&&
MATSpecial weather statement, Mar 21, 5:40 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CST MON MAR 21 2005
OKZ054-059-220045-
OSAGE OK-PAWNEE OK-
540 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND WESTERN PAWNEE
AT 540 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 37 MILES WEST OF APPERSON TO 18 MILES WEST OF
PAWNEE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...PAWNEE AND
RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Local storm report, Mar 21, 5:50 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL CHECOTAH 35.47N 95.52W
03/21/2005 0.88 INCH MCINTOSH OK EMERGENCY MNGR
&&
MATLocal storm report, Mar 21, 6:02 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 10 N EUFAULA 35.43N 95.58W
03/21/2005 0.88 INCH MCINTOSH OK NWS EMPLOYEE
REPORTED NEAR HIGHWAY 69 AND I40
&&
MATLocal storm report, Mar 21, 6:11 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 N STIDHAM 35.40N 95.70W
03/21/2005 0.88 INCH MCINTOSH OK EMERGENCY MNGR
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:17 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 58 min |
| Mar 21, 6:26 PM CST | Tornado Warning | TSA | Pittsburg | 49 min |
| Mar 21, 6:31 PM CST | Tornado Warning | TSA | Haskell | 59 min |
| Mar 21, 6:34 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 41 min |
| Mar 21, 6:51 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 54 min |
| Mar 21, 8:22 PM CST | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Mar 21, 8:59 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 61 min |
| Mar 21, 9:23 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 67 min |
| Mar 21, 9:33 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 57 min |
| Mar 21, 9:40 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 65 min |
| Mar 21, 9:52 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 53 min |
| Mar 21, 9:58 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 92 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.